Kansas, 2004Tornadoes and Flash Flood in Kansas, July 7, 2004
July 7, 2004 · NWS ICT · 54 events in 5 counties and zones
19 tornado, 18 thunderstorm wind, 16 hail, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $270,000
- Crop damage
- None recorded
- Events
- 54
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jul 7, 2:43 PM CST, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 7, 2:43 PM CST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
343 PM CDT WED JUL 7 2004
.DISCUSSION...
MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE THE PROGRESSION OF
THE SUPERCELL STORM MOVING INTO CENTRAL KANSAS THIS EVENING AND
REDEVELOPMENT AGAIN TONIGHT.
TONIGHT:
LATEST RADAR LOOP SHOWING A RIGHT MOVING SUPERCELL MOVING THROUGH
EXTREME NORTHERN KANSAS. THIS STORM STILL APPEARS TO BE ELEVATED,
BUT IT MAY BECOMING SURFACE BASED. SHEAR PROFILE FROM HILLSBORO
LOOKS SOMEWHAT FAVORABLE FOR TORNADOES WITH 0-6KM SHEAR BETWEEN 35
TO 40 KTS. THIS SUPERCELL IS MOVING RATHER SLOW AROUND 20 MPH, BUT
IT MAY SLOW DOWN EVEN MORE IF IT BECOMES ROOTED IN THE BOUNDARY
LAYER. WOULD NOT EXPECT THIS SUPERCELL TO HANG ON MUCH PAST SUNSET,
BUT WE WILL SEE. LATER TONIGHT WE SHOULD SEE MORE ELEVATED
CONVECTION DEVELOP ACROSS CENTRAL KANSAS AS THE LOW LEVEL JET BEGINS
TO FEED INTO THIS REGION AND STRENGTHENS THE ISENTROPIC UPGLIDE
ESPECIALLY AROUND 310-315K. THIS SHOULD HELP YIELD TO SOME SCATTERED
THUNDERSTORMS MAINLY AFTER 03Z IN CENTRAL KANSAS. SHEAR PROFILES
STILL LOOK PRETTY FAVORABLE FOR ELEVATED SUPERCELLS WITH THE
DIRECTION OF MOVEMENT SOUTHEAST AROUND 10 TO 20 MPH. THESE STORMS
COULD GET EVOLVE INTO A LINE ECHO WAVE PATTERN IF THEY TAP
THE DEEPER MOISTURE IN PORTIONS OF SOUTH CENTRAL AND SOUTHEAST
KANSAS WHERE DEWPOINTS CONTINUE TO CLIMB. IF THEY DO, THE STORMS
WOULD MOST LIKELY BE COLD POOL DOMINATED.
THURSDAY-FRIDAY:
ALL OF THE MODELS EXCEPT FOR THE ETA SHOW THE UPPER LEVEL PATTERN
BECOMING MORE ZONAL ACROSS THE NORTHERN PLAINS. THE ETA IS THE
OUTLIER AND SHOWS ANOTHER MESOSCALE CONVECTIVE VORTICIY CENTER
MOVING THROUGH EASTERN KANSAS AND WESTERN MISSOURI THURSDAY NIGHT.
RIGHT NOW, I AM NOT GOING LET THIS MODEL SWAY ME INTO INSERTING POPS
DUE TO LACK OF CONTINUITY WITH THE REST OF THE MODELS. OTHERWISE, WE
SHOULD BECOME WELL CAPPED WITH TEMPERATURES CLIMBING INTO THE MID
AND UPPER 90S ACROSS CENTRAL AND SOUTH CENTRAL KANSAS AND NEAR 90 IN
THE SOUTHEAST.
SATURDAY-WEDNESDAY:
NO REAL BIG CHANGES TO THIS PORTION OF THE FORECAST PACKAGE. MODELS
CONTINUE TO ADVERTISE A NICE UPPER LEVEL WAVE MOVING THROUGH
NEBRASKA AND IOWA. THIS WAVE MAY TRY TO PUSH THE FRONTAL BOUNDARY
SOUTH INTO NORTHERN KANSAS LATE SATURDAY AFTERNOON AND EVENING AND
PRODUCE SOME SCATTERED CONVECTION. WE WENT AHEAD AND MENTIONED POPS
IN CENTRAL KANSAS SATURDAY EVENING. OTHERWISE, THE REST OF THE
FORECAST LOOKS TO BE DRY AND HOT WITH A GOOD CAP IN PLACE.
&&
.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT 70 95 72 92 / 30 10 5 10
HUTCHINSON 70 95 71 93 / 30 10 5 10
NEWTON 70 94 72 92 / 40 10 5 10
ELDORADO 69 94 72 92 / 40 20 5 10
WINFIELD-KWLD 70 94 73 92 / 30 20 5 10
RUSSELL 71 97 71 95 / 30 10 10 10
GREAT BEND 71 97 71 95 / 30 10 10 10
SALINA 70 94 71 94 / 30 10 10 10
MCPHERSON 70 94 71 93 / 30 10 5 10
COFFEYVILLE 69 90 73 90 / 50 40 5 10
CHANUTE 69 91 73 90 / 50 30 5 10
IOLA 69 90 73 90 / 50 30 5 10
&&
.ICT WATCHES/WARNINGS/ADVISORIES...NONE.
&&
18/COX
Hazardous weather outlook, Jul 7, 3:09 PM CST, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
409 PM CDT WED JUL 7 2004
KSZ032-033-047>053-067>072-082-083-091>096-098>100-081200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
409 PM CDT WED JUL 7 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS.
.DAY ONE...TONIGHT
A FEW SEVERE THUNDERSTORMS WILL CONTINUE TO DIVE SOUTH INTO CENTRAL
KANSAS BETWEEN 5 AND 8 PM THIS EVENING. THESE STORMS WILL HAVE THE
POTENTIAL OF PRODUCING LARGE HAIL, DAMAGING WINDS AND POSSIBLY A
BRIEF TORNADO. THE BULK OF THESE STORMS WILL STAY NORTH OF HIGHWAY
56. TOWARDS MIDNIGHT, ANOTHER ROUND OF SCATTERED SEVERE STORMS WILL
DEVELOP IN CENTRAL KANSAS. THESE STORMS WILL HAVE THE POTENTIAL OF
LARGE HAIL AND DAMAGING WINDS AS THEY TRACK SOUTHEAST AROUND 20 MPH.
THE BULK OF THESE STORMS WILL STAY EAST OF THE TURNPIKE, BUT A STORM
OR TWO MAY CREEP INTO AREAS WEST OF THE TURNPIKE. THESE STORMS
SHOULD EXIT SOUTHEAST KANSAS BEFORE 9 AM.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORMS WILL BE POSSIBLE OVER CENTRAL KANSAS SATURDAY NIGHT.
AT THIS TIME IT IS TO EARLY TO DETERMINE THE SEVERITY OF THE STORMS.
PLEASE CHECK BACK FOR LATER FORECASTS.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION CAN BE EXPECTED EARLY THIS EVENING AND
POSSIBLY TOWARDS MIDNIGHT.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WWW.CRH.NOAA.GOV/ICT/HWO/HWOICT.HTM
LAWSON/COX
Event by event
19 tornado, 18 thunderstorm wind, 16 hail, 1 flash flood. Local standard time, as filed.
Hail, Ellsworth
- When
- July 7, 3:46 PM CST
- Where
- Ellsworth County, 7 mi N of Ellsworth
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.833, -98.233
Hail, Lincoln
- When
- July 7, 3:48 PM CST
- Where
- Lincoln County, 5 mi SW of Sylvan Grove
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.967, -98.450
Thunderstorm Wind, Lincoln
- When
- July 7, 4:07 PM CST
- Where
- Lincoln County, 5 mi ENE of Sylvan Grove
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.050, -98.300
Thunderstorm Wind, Lincoln
- When
- July 7, 4:10 PM CST
- Where
- Lincoln County, Lincoln
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.033, -98.150
Hail, Lincoln
- When
- July 7, 4:32 PM CST
- Where
- Lincoln County, Lincoln
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.033, -98.150
Hail, Lincoln
- When
- July 7, 4:35 PM CST
- Where
- Lincoln County, Lincoln
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.033, -98.150
Hail, Russell
- When
- July 7, 4:35 PM CST
- Where
- Russell County, 5 mi SE of Waldo
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.067, -98.733
Hail, Lincoln
- When
- July 7, 4:48 PM CST
- Where
- Lincoln County, 2 mi NW of Lincoln
- Measured
- 1.25 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.050, -98.183
Hail, Lincoln
- When
- July 7, 4:50 PM CST
- Where
- Lincoln County, 1 mi SE of Lincoln
- Measured
- 1.75 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 39.017, -98.133
Hail, Lincoln
- When
- July 7, 4:55 PM CST
- Where
- Lincoln County, 5 mi NNE of Lincoln
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.100, -98.117
Hail, Lincoln
- When
- July 7, 5:04 PM CST
- Where
- Lincoln County, 1 mi N of Lincoln
- Measured
- 2 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.050, -98.150
Thunderstorm Wind, Russell
- When
- July 7, 5:08 PM CST
- Where
- Russell County, Waldo
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.117, -98.800
Numerous tree limbs were blown down.
Hail, Russell
- When
- July 7, 5:13 PM CST
- Where
- Russell County, 1 mi N of Waldo
- Measured
- 1.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.133, -98.800
Thunderstorm Wind, Russell
- When
- July 7, 5:17 PM CST
- Where
- Russell County, Waldo
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.117, -98.800
Hail, Russell
- When
- July 7, 5:20 PM CST
- Where
- Russell County, Luray
- Measured
- 1.75 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.117, -98.700
Thunderstorm Wind, Russell
- When
- July 7, 5:20 PM CST
- Where
- Russell County, Luray
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.117, -98.700
Hail, Russell
- When
- July 7, 5:29 PM CST
- Where
- Russell County, Gorham
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.883, -99.017
Hail, Russell
- When
- July 7, 5:32 PM CST
- Where
- Russell County, 5 mi SSE of Luray
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.050, -98.667
Thunderstorm Wind, Russell
- When
- July 7, 5:32 PM CST
- Where
- Russell County, 5 mi SSE of Luray
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.050, -98.667
Thunderstorm Wind, Lincoln
- When
- July 7, 5:52 PM CST
- Where
- Lincoln County, 2 mi W of Barnard
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.183, -98.083
Tornado, Russell
- When
- July 7, 5:55 PM CST to 5:56 PM CST
- Where
- Russell County, 5 mi SW of Luray
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 75 yd
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.067, -98.767
Brief touchdown in open country.
Thunderstorm Wind, Russell
- When
- July 7, 5:59 PM CST
- Where
- Russell County, Luray
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- BROADCAST MEDIA
- Coordinates
- 39.117, -98.700
Tornado, Russell
- When
- July 7, 5:59 PM CST to 6:00 PM CST
- Where
- Russell County, 1 mi N of Gorham
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 75 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.900, -99.017
Brief touchdown in open country.
Hail, Russell
- When
- July 7, 6:00 PM CST
- Where
- Russell County, 2 mi N of Gorham
- Measured
- 2.5 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.917, -99.017
Tornado, Russell
- When
- July 7, 6:05 PM CST to 6:06 PM CST
- Where
- Russell County, 6 mi SW of Luray
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 75 yd
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.767, -98.733
Brief touchdown in open country.
Hail, Russell
- When
- July 7, 6:06 PM CST
- Where
- Russell County, 3 mi W of Russell
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.883, -98.900
Thunderstorm Wind, Russell
- When
- July 7, 6:21 PM CST
- Where
- Russell County, Luray
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.117, -98.700
Tornado, Russell
- When
- July 7, 6:45 PM CST to 6:47 PM CST
- Where
- Russell County, 3 mi SE of Russell
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 75 yd
- Reported by
- BROADCAST MEDIA
- Coordinates
- 38.750, -98.850
Brief touchdown in open country.
Tornado, Russell
- When
- July 7, 6:53 PM CST to 6:54 PM CST
- Where
- Russell County, 5 mi SSE of Russell
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 75 yd
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.783, -98.800
Brief touchdown in open country.
Tornado, Russell
- When
- July 7, 6:56 PM CST to 6:57 PM CST
- Where
- Russell County, 5 mi SE of Russell
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 75 yd
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.783, -98.850
Brief touchdown in open country.
Tornado, Russell
- When
- July 7, 7:03 PM CST to 7:04 PM CST
- Where
- Russell County, 4 mi SE of Russell
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 75 yd
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.550, -98.933
Brief touchdown in open country.
Tornado, Russell
- When
- July 7, 7:10 PM CST to 7:11 PM CST
- Where
- Russell County, 12 mi S of Russell
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 75 yd
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.333, -98.867
Brief touchdown in open country.
Tornado, Russell
- When
- July 7, 7:15 PM CST to 7:16 PM CST
- Where
- Russell County, 10 mi S of Russell
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 75 yd
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.333, -98.867
Brief touchdown in open country.
Tornado, Russell
- When
- July 7, 7:15 PM CST to 7:17 PM CST
- Where
- Russell County, 8 mi SSW of Bunker Hill
- Rating
- F0
- Path length
- 0.7 mi
- Path width
- 100 yd
- Property damage
- $50,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 38.400, -98.817
Tornado, Russell
- When
- July 7, 7:23 PM CST to 7:24 PM CST
- Where
- Russell County, 7 mi SE of Russell
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 75 yd
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.450, -98.433
Brief touchdown in open country.
Tornado, Russell
- When
- July 7, 7:30 PM CST to 7:32 PM CST
- Where
- Russell County, 8 mi SSW of Bunker Hill
- Rating
- F0
- Path length
- 0.9 mi
- Path width
- 100 yd
- Property damage
- $75,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.683, -98.767
This was a second tornado that hit the same farmstead. The first one hit the barn across the road, and this one did some damage to trees and tore a few shingles off the roof of the home. Some small barns were also damaged.
Tornado, Russell
- When
- July 7, 7:30 PM CST to 7:33 PM CST
- Where
- Russell County, 9 mi S of Russell
- Rating
- F1
- Path length
- 1.5 mi
- Path width
- 125 yd
- Property damage
- $100,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.667, -99.000
Two homes damaged, one of which was unroofed, numerous outbuildings, as well as damage to several trees. (Lucas-Sylvan News contributed greatly to this narrative.)
Tornado, Russell
- When
- July 7, 7:34 PM CST to 7:35 PM CST
- Where
- Russell County, 7 mi SSE of Russell
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 75 yd
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.533, -98.933
Brief touchdown in open country.
Tornado, Russell
- When
- July 7, 7:37 PM CST to 7:38 PM CST
- Where
- Russell County, 7 mi S of Russell
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 75 yd
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.500, -98.767
Brief touchdown in open country.
Thunderstorm Wind, Russell
- When
- July 7, 7:40 PM CST
- Where
- Russell County, Gorham
- Measured
- 61 kt (70 mph) estimated gust
- Injuries
- 2 direct, 0 indirect
- Property damage
- $25,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 38.883, -99.017
Five semi-trailers overturned on I-70, with two of the drivers taken to a hospital. (Narrative courtesy of Great Bend Tribune.)
Thunderstorm Wind, Russell
- When
- July 7, 7:40 PM CST
- Where
- Russell County, 6 mi NW of Milberger
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.783, -99.000
Tornado, Barton
- When
- July 7, 7:44 PM CST to 7:45 PM CST
- Where
- Barton County, 3 mi N of Susank
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 75 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.717, -98.850
Brief touchdown in open country.
Thunderstorm Wind, Barton
- When
- July 7, 7:55 PM CST
- Where
- Barton County, 4 mi WNW of Galatia
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.650, -99.033
Thunderstorm Wind, Barton
- When
- July 7, 7:58 PM CST
- Where
- Barton County, 3 mi N of Galatia
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.683, -98.967
Tornado, Barton
- When
- July 7, 8:03 PM CST to 8:04 PM CST
- Where
- Barton County, 3 mi NW of Galatia
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 75 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.733, -98.850
Brief touchdown in open country.
Flash Flood, Russell
- When
- July 7, 8:08 PM CST to 9:30 PM CST
- Where
- Russell County, 1 mi S of Russell
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.915, -98.762 (the zone’s center; the record gives no point)
Water was being reported over Interstate 70 as well as several city streets in Russell.
Tornado, Barton
- When
- July 7, 8:13 PM CST to 8:14 PM CST
- Where
- Barton County, 1 mi N of Olmitz
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 75 yd
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.767, -98.733
Brief touchdown in open country.
Thunderstorm Wind, Barton
- When
- July 7, 8:27 PM CST
- Where
- Barton County, Olmitz
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.517, -98.933
Tornado, Barton
- When
- July 7, 8:27 PM CST to 8:28 PM CST
- Where
- Barton County, 1 mi S of Hoisington
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 75 yd
- Reported by
- AMATEUR RADIO
- Coordinates
- 38.817, -98.750
Brief touchdown in open country.
Thunderstorm Wind, Barton
- When
- July 7, 8:59 PM CST
- Where
- Barton County, 2 mi N of Olmitz
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $20,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.067, -98.767
A total of 29 power poles and their associated power lines blown down along Highway K-4 from 2 miles north of Olmitz west to the Rush County line. In Olmitz, power lines were also blown down as was a carport. (Narrative courtesy of Great Bend Tribune.)
Thunderstorm Wind, Barton
- When
- July 7, 9:00 PM CST
- Where
- Barton County, 6 mi WSW of Great Bend
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.850, -98.817
Hail, Barton
- When
- July 7, 9:00 PM CST
- Where
- Barton County, 6 mi WSW of Great Bend
- Measured
- 1.25 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.817, -98.817
Thunderstorm Wind, Barton
- When
- July 7, 9:15 PM CST
- Where
- Barton County, 4 mi NW of Great Bend
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.833, -98.783
Thunderstorm Wind, Rice
- When
- July 7, 9:38 PM CST
- Where
- Rice County, 5 mi SSW of Bushton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.850, -98.800
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, July 7, 20041 death · 1 event
- Lightning Strike in Alabama, July 7, 20041 death · 1 event
- Tornadoes and Flash Flooding in Kansas, July 7, 2004$3.6 million · F0 · 31 events
- Flash Flood and Hail in Montana, July 7, 2004$2.0 million · 1.5 in hail · 7 events
- Flash Flooding and Hail in Maryland, July 7, 2004$1.0 million · 60 kt wind · 8 events
- Hail in Nebraska, July 7, 2004$1.0 million · 1.75 in hail · 3 events
- Hail in Kansas, July 7, 2004$1.1 million · 1.5 in hail · 1 event
- Hail and Damaging Winds in Virginia, July 7, 2004$53,000 · 1.75 in hail · 29 events
- Flash Flood in New York, July 7, 2004$150,000 · 1 event
- Hail and Damaging Winds in New Mexico, July 7, 2004$50,000 · 1 in hail · 4 events
- Hail and Damaging Winds in Georgia, July 7, 2004$25,000 · 1.75 in hail · 16 events
- Tornadoes and Flood in Kansas, July 7, 20041 injured · F0 · 25 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410929, 5410930, 5410931, 5410932, 5410933, 5410934, 5410935, 5410936, 5410937, 5410938, 5410939, 5410940, 5410941, 5410942, 5410943, 5410944, 5410945, 5410946, 5410947, 5410948, 5410959, 5410949, 5410960, 5410950, 5411279, 5410951, 5410952, 5411280, 5411281, 5411282, 5411283, 5411284, 5411285, 5411286, 5411287, 5411288, 5411289, 5411290, 5411291, 5410953, and more.